Alert archive / Minnesota / Special Weather Statements in 2021
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jun 11, 2021, 11:34 AM CDT for Chickasaw County, Howard County, Iowa; Fillmore County, Olmsted County, Wabasha County, Minnesota. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2021, 11:34 AM CDT (16:34 UTC)
- Expired
- Jun 11, 2021, 12:30 PM CDT
- In force
- 56 min
- Issued by
- NWS La Crosse, WI
Counties Chickasaw County, IA, Howard County, IA, Fillmore County, MN, Olmsted County, MN, Wabasha County, MN
The radar
The La Crosse radar (KARX), 88 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 11:40 AM CDT | TSTM WND GST 40 | 3 N Stewartville, MN | MESONET STATION MN070 3 N STEWARTVILLE. |
| Jun 11, 11:45 AM CDT | TSTM WND GST 45 | 2 Nne Rochester, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 4.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
599
WWUS83 KARX 111634
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
1134 AM CDT Fri Jun 11 2021
IAZ008>010-018-019-029-MNZ079-087-088-094-095-WIZ032-111730-
Floyd-Winneshiek-Chickasaw-Howard-Fayette-Mitchell-Wabasha-Olmsted-
Fillmore-Winona-Mower-Buffalo-
1134 AM CDT Fri Jun 11 2021
...STRONG WINDS WILL AFFECT SOUTHEASTERN MITCHELL...HOWARD...
NORTHWESTERN FAYETTE...EASTERN FLOYD...WESTERN WINNESHIEK...
CHICKASAW...WESTERN WINONA...OLMSTED...EASTERN MOWER...WABASHA...
FILLMORE AND NORTHWESTERN BUFFALO COUNTIES...
At 1132 AM CDT, radar indicated strong winds assocaited with showers
located along a line extending from near Oronoco to Le Roy to
Nashua. Movement was northeast at 30 mph.
Winds in excess of 40 mph are possible with these showers.
These winds will be near...
Oronoco around 1135 AM CDT.
Mazeppa around 1140 AM CDT.
New Hampton around 1200 PM CDT.
Wykoff around 1210 PM CDT.
Jerico around 1215 PM CDT.
Preston and Lawler around 1220 PM CDT.
Fountain around 1225 PM CDT.
Wabasha, Lanesboro and Protivin around 1230 PM CDT.
Other locations impacted by these showers include Forestville State
Park, Vernon Springs, Bradford, Potsdam, Chickasaw, Isinours,
Fillmore, County Roads 28 And 31, Hidden Meadows R V Park and Kings
Park.
This includes Interstate 90 in Minnesota between mile markers 202 and
243.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4419 9255 4437 9255 4437 9243 4445 9243
4445 9224 4441 9208 4459 9203 4460 9189
4376 9185 4289 9193 4288 9208 4291 9208
4291 9262 4345 9255 4419 9266
TIME...MOT...LOC 1632Z 232DEG 24KT 4419 9255 4350 9248 4296 9255
$$
SkowWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jun 11, 6:54 AM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Jun 11, 6:54 AM CDT, 4 hours 40 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 654 AM CDT Fri Jun 11 2021 .SHORT TERM...(Today and tonight) Issued at 320 AM CDT Fri Jun 11 2021 Forecast concerns today and tonight will be ongoing convection that developed across northern Wisconsin and pushed south along an outflow boundary. The second area of concern will be the evolution over the storms that have started over the Plains and are pushing east into the Missouri and Mississippi Valleys. Temperatures will be more of a challenge depending on the outflow boundaries, convection, and convective debris and we currently have record and near record highs again with heat index values of 95 to 105. We did it again! La Crosse set a new high temperature record with 99 degrees, breaking the old record of 96 set in 2017. Rochester was one degree shy of the record Temperatures across the forecast area were all in the 90s save for Medford with a high of 88 Thursday. Rochester did tie the warm record low of 69 degrees from 2017. The 00Z MPX sounding had around 1.31 inches of precipitable water with around 5kts of effective shear. The radar imagery around 04Z showed that the outflow had made it to the La Crosse airport with thunderstorms dropping through Adams and Juneau counties and a waning storm in Clark county. Storms were trying to get going around La Crescent and south of La Crosse. The bulk of the rain was over GRB's area, however isolated storms were lingering. There was a pocket of pooled moisture and some shortwave trough energy dropping south aiding in the shower and thunderstorm development. Water vapor satellite imagery, heights and lightning show the local storm activity on the eastern side of the ridge that stretches from Minnesota through Iowa/Nebraska/Kansas. Attention then turns to the vigorous trough moving through the Northern Rockies and Western High Plains. Several reports of severe weather have occurred with this storm system. The (convective allowing models) CAMs did not bring the convection far enough south early this morning. With the heat and local drought conditions, any rain is welcome. Today and tonight, the CAMs are in good agreement with the line of storms advancing eastward across the Dakotas with the stronger portion of the line mostly across southeast Nebraska into southwest Iowa. The FV3 is farther north across northwest Iowa. The trend is for the storms to weaken/decrease in areal coverage as they move into the forecast area. This scenario seems to be supported by the lack of large scale ascent and the weaker 0-3km shear to support the cold pool compared to areas to the north and southwest of the forecast area. There will be an outflow boundary from the convection overnight and this could be a focus for storm development Friday in addition to the shortwave trough that will be moving in during peak heating and into WI with renewed vigor. Forecast soundings point to isolated to scattered thunderstorms with convective temperatures around 90 and moderate instability with MLCAPE of 2500 to 3000 J/kg. Shear appears low around 10 to 15kts. Precipitable water of 1.5 to 2 inches will mean where ever the storms are they will be efficient rain producers. Very steep low level lapse rates 7 to 8.5 deg C/km and higher storm bases support damaging winds. High freezing levels around 14.8kft limit the large hail threat, however strong updrafts could produce some hail. The CAMs have the bulk of the thunderstorms through the forecast area by 06Z, however the RAP/NAM and to a lesser extent the HRRR linger some showers overnight and early Saturday morning. The HREF is mostly dry after 07 or 08Z Friday night behind the cold front. We will continue to monitor the short term trends and see how the CAMs are handling the convection and make adjustments through the day. The Storm Prediction Center Outlook has the Day 1 marginal area across the northeast quarter of the forecast area. This will need to be watched as storms that develop could produce damaging winds farther south as well. We do have record and near record highs again forecast today. The records at La Crosse and Rochester are both 96. Due to the localized nature of the heat index values from 100 to 105 will again issue and SPS. .LONG TERM...(Saturday through Thursday) Issued at 320 AM CDT Fri Jun 11 2021 ...Relief from the Heat and Humidity Arrives.... Northwest winds will usher in relatively cooler and drier air for Saturday, however temperatures will still be above normal in the 80s. The mid-tropospheric ridge over the Rockies and Plains for Sunday with 850mb temperatures increasing enough for temperatures to return to the 90s. Some backdoor cooling for Monday and the cooling is reinforced for Tuesday and lasts into Wednesday. Look for the dry weather to continue with highs 80 to 90 degrees each day. The EC and EPS has very warm temperatures ahead of a front Thursday with highs in the 90s. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 654 AM CDT Fri Jun 11 2021 A line of storms approaching the MN/SD line at this time is expected to dissipate as it moves toward the airfields today. While isolated/VCTS is possible during the late morning hours, a cold front approaching from the west and building instability later this afternoon looks like a better target for affecting the airfields. At this time, coverage of developing thunderstorms is of lower confidence and thus have included a VCTS. This will likely be refined as the day progresses. Many days of VFR are expected beginning Saturday. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...Zapotocny LONG TERM...Zapotocny AVIATION...Baumgardt
Hazardous weather outlook, Jun 11, 5:12 AM CDT, 6 hours 22 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 512 AM CDT Fri Jun 11 2021 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-121015- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 512 AM CDT Fri Jun 11 2021 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Isolated thunderstorms are possible this morning with scattered thunderstorms possible later today and tonight. Heavy rain and lightning will be the primary hazards however some storms may become strong to severe with damaging winds and large hail. The present thinking is that storms moving into Minnesota will weaken as they move into southeast Minnesota. Additional thunderstorms may try to develop during the day and become scattered later this afternoon and tonight. The chances appear a little better north of I90 and into parts of central Wisconsin. Very warm and humid conditions will continue for one more day today. Highest heat index values should be from 95 to 105 degrees. The prolonged period of heat and humidity can significantly increase the potential for heat-related illnesses. Persons are urged to take precautions as needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Zapotocny
In the hours before
Special weather statement, Jun 11, 10:42 AM CDT, 52 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1042 AM CDT Fri Jun 11 2021
MNZ086-087-094-111715-
Olmsted-Dodge-Mower-
1042 AM CDT Fri Jun 11 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN OLMSTED...MOWER
AND DODGE COUNTIES...
At 1041 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Faribault to near Glenville.
Movement was east at 30 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Rochester, Austin, Dodge Center, Mantorville, Kasson, Stewartville,
Byron, Hayfield, Oronoco, Grand Meadow, Le Roy, Adams, West Concord,
Brownsdale, Lyle, Claremont, Rose Creek, High Forest, Lansing and
Wasioja.
This includes Interstate 90 in Minnesota between mile markers 175 and
215.
LAT...LON 4420 9304 4419 9239 4385 9240 4385 9245
4350 9245 4350 9305
TIME...MOT...LOC 1541Z 257DEG 28KT 4427 9319 4356 9319
JAMSpecial weather statement, Jun 11, 11:34 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
1134 AM CDT Fri Jun 11 2021
IAZ008>010-018-019-029-MNZ079-087-088-094-095-WIZ032-111730-
Floyd-Winneshiek-Chickasaw-Howard-Fayette-Mitchell-Wabasha-Olmsted-
Fillmore-Winona-Mower-Buffalo-
1134 AM CDT Fri Jun 11 2021
...STRONG WINDS WILL AFFECT SOUTHEASTERN MITCHELL...HOWARD...
NORTHWESTERN FAYETTE...EASTERN FLOYD...WESTERN WINNESHIEK...
CHICKASAW...WESTERN WINONA...OLMSTED...EASTERN MOWER...WABASHA...
FILLMORE AND NORTHWESTERN BUFFALO COUNTIES...
At 1132 AM CDT, radar indicated strong winds assocaited with showers
located along a line extending from near Oronoco to Le Roy to
Nashua. Movement was northeast at 30 mph.
Winds in excess of 40 mph are possible with these showers.
These winds will be near...
Oronoco around 1135 AM CDT.
Mazeppa around 1140 AM CDT.
New Hampton around 1200 PM CDT.
Wykoff around 1210 PM CDT.
Jerico around 1215 PM CDT.
Preston and Lawler around 1220 PM CDT.
Fountain around 1225 PM CDT.
Wabasha, Lanesboro and Protivin around 1230 PM CDT.
Other locations impacted by these showers include Forestville State
Park, Vernon Springs, Bradford, Potsdam, Chickasaw, Isinours,
Fillmore, County Roads 28 And 31, Hidden Meadows R V Park and Kings
Park.
This includes Interstate 90 in Minnesota between mile markers 202 and
243.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4419 9255 4437 9255 4437 9243 4445 9243
4445 9224 4441 9208 4459 9203 4460 9189
4376 9185 4289 9193 4288 9208 4291 9208
4291 9262 4345 9255 4419 9266
TIME...MOT...LOC 1632Z 232DEG 24KT 4419 9255 4350 9248 4296 9255
SkowThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 1:34 PM CDT | Special Weather Statement | ARX | Jackson | 26 min |
| Jun 11, 1:49 PM CDT | Severe Thunderstorm Warning | ARX | Clark, Taylor | 26 min |
| Jun 11, 2:07 PM CDT | Special Weather Statement | ARX | Taylor | 23 min |
| Jun 11, 2:23 PM CDT | Special Weather Statement | ARX | Juneau | 37 min |
| Jun 11, 2:24 PM CDT | Special Weather Statement | ARX | Taylor | 36 min |
| Jun 11, 2:50 PM CDT | Special Weather Statement | ARX | Adams | 25 min |
| Jun 11, 2:57 PM CDT | Special Weather Statement | ARX | Adams | 33 min |
| Jun 11, 3:43 PM CDT | Special Weather Statement | ARX | Adams | 32 min |
| Jun 11, 6:30 PM CDT | Special Weather Statement | ARX | Clark, Crawford, Jackson, La Crosse, Monroe, Richland and 2 more | 60 min |
| Jun 11, 6:38 PM CDT | Severe Thunderstorm Warning | ARX | Monroe, Vernon | 37 min |
| Jun 11, 10:42 AM CDT | Special Weather Statement | ARX | Dodge, Mower, Olmsted | 93 min |
Nearby
Special Weather Statements in Minnesota, 2021Special Weather Statements in Iowa, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.